×
Newsmax TV & Webwww.newsmax.comFREE - In Google Play
VIEW
×
Newsmax TV & Webwww.newsmax.comFREE - On the App Store
VIEW
Tags: antidepressants | prozac | quitting | weaning | stopping

Kicking Antidepressants

Friday, 10 August 2012 10:20 AM

Question: I had some emotional difficulties after suffering a death in my family about 10 years ago and was prescribed Prozac. I have been taking it ever since. I‘m in much better shape psychologically these days and I’d like to quit. What are the issues with going off antidepressants after taking them for so long?

Dr. Cwynar's answer:
Each antidepressant has a different withdrawal profile. Some are easier than others. You are on a small dose of prozac so weaning off should be easy and if done correctly you should notice no change at all. Cutting the pill in half and staying on that dose for a few weeks and then cutting it in quarters for a few weeks and then stopping altogether is a good protocol. Remember, if you experience anxiety and depression once off this medication it may mean that you simply need a
drug like this after all.

© HealthDay


Dr-Cwynar
Quitting antidepressants such as Prozac should be done gradually over weeks.
antidepressants,prozac,quitting,weaning,stopping,
151
2012-20-10
Friday, 10 August 2012 10:20 AM
Newsmax Media, Inc.
Join the Newsmax Community
Read and Post Comments
Please review Community Guidelines before posting a comment.
 
Find Your Condition
TOP

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved
NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved